Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
icotulookin

Please help!! - Predisone & Tanning while on Accutane

Hey everyone :)

I'm on 60mg/day and have mild cystic acne. I went in for my 2 month check up yesterday and my derm. gave me the option of going on a lose dose of prednisone or uping my dosage to 80 mg/day. I've been breaking out throughout my entire treatment and my cheeks are full of fairly large painful cysts :( It literally seems to worse and worse as the weeks go by. I feel as though I have no other option but to try the prednisone but I'm def. scared to up my dosage seeing as how I only weigh 130 lbs. and i'm already taking as much as I'm suppose to...

My question is what are people's thoughts or experiences of going on the prednisone? I heard you can break out again once you come off it? If so wouldn't that defeat the purpose? Will the low dose take down the inflammation and pain without all the icky side effects I'm seeing on Wikipedia? My face looks deformed and I'm desperate at this point!

And second I'm from MN (meaning I'm pretty fair skinned) and I'm going to Arizona in 2 1/2 weeks, does anyone know if I can go in a tanning bed for like a few min. every couple days to start building a base or is tanning a def. no no? I'm a little scared I'm going to get there and fry!!

Thanks in advance :)

Share this post


Link to post
Share on other sites

Tanning is a definite NO if you are on Accutane and prednisone, even if it is a low dose prednisone for a short course. Prednisone lowers immune system function and your risk of skin cancer is increased. Use sunscreen of at least SPF 30.

Prednisone (a very short course, tapered down per directions) would be helpful if you have very painful and inflamed cysts. You won't necessarily break out worse when the prednisone stops. That is nowhere near everyone's experience.

Remember that wikipedia can be written and edited by anyone so the information in it is not necessarily accurate. It would never be acceptable as a reference in a professional paper or school paper except to show what some think, never as a reference that supports your ideas.

Yes, there are side effects to prednisone. A short-term low dose course is relatively safe, particularly since your doctor has recommended it. I would not go for a higher acutane dosage.

Share this post


Link to post
Share on other sites
Tanning is a definite NO if you are on Accutane and prednisone, even if it is a low dose prednisone for a short course. Prednisone lowers immune system function and your risk of skin cancer is increased. Use sunscreen of at least SPF 30.

Yes, there are side effects to prednisone. A short-term low dose course is relatively safe, particularly since your doctor has recommended it. I would not go for a higher acutane dosage.

Thank you for that info.! I had actually refused the prednisone and the upping of my dosage at my appointment yesterday but was feeling desperate this morning and called to get the prescription for the prednisone. Now she won't give it to me and I think I'm alright with that but now I'm questioning my derm. Why would she give me those options and then withdraw? All I can think is thank god my gut instinct was to say no!

Now what about a little tanning now that I'm not going to be taking the prednisone? What if I covered my face?

Share this post


Link to post
Share on other sites

If you simply must damage your skin (ie, tan), do it at least one month after you've finished your accutane course so you'll risk less damage.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×